I filed the following report to Yellow Card today. Wonder if my experience matches others.
I experienced nausea symptoms and dizziness within half an hour of taking Teva levothyroxine tablet 100mcgm for the first time. Due to the nausea I was experiencing, I took no more Teva levothyroxine the following day and reverted to taking 100mcgm Actavis brand that I had originally been prescribed. I felt under-medicated taking Teva. I have felt generally unwell since interrupting Actavis levothyroxine. I have recently been prescribed 125mgms Actavis Levothyroxine based on 23rd August blood test result TSH 1.4, FT4 20. May I take this opportunity to voice my frustration at the lack of prescription access to T3 medication due to local CCG's recommendation to GPs due to unacceptable rise in pharmaceutical cost. Despite my GP's request, the lab refused to test my blood for T3. I am not properly medicated on Levothyroxine alone. I do not feel
as though it is properly converting to T3. I have no idea what my ranges are for Free T3, Reversed T3 or Free T4. For patients like me, this is a dangerous and irresponsible response from the Department of Health and local NHS CCGs.It contravenes NHS duty of care and empathy. The Teva brand of levothyroxine accelerated my symptoms. I had no choice but to stop taking it after a day. Had I continued taking this medication I would not have been able to function. I hope my comments can be taken forward to consultation regarding T3. Like many hypothyroid patients, I am very frightened by NHS refusal to test for and subsequently treat my symptoms with the correct medication. It is morally wrong and short sighted in the long run. I have taken this opportunity to report my symptoms following taking Teva brand, having read similar accounts from Thyroid UK members.
Having been prescribed Actavis brand Levothyroxine 100mcg, I requested Teva Levothyroxine 100mcg based on its new, Lactose Free, formula. However, the dosage did not appear to match the Actavis brand. I also wondered if the action of acacia and other binders added to my adverse reaction.'
Hope my report helps other Hypothyroid patients.